Algebraic & Geometric Topology

On the homotopy of $Q(3)$ and $Q(5)$ at the prime $2$

Mark Behrens and Kyle Ormsby

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/agt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study modular approximations Q(), = 3,5, of the K(2)–local sphere at the prime 2 that arise from –power degree isogenies of elliptic curves. We develop Hopf algebroid level tools for working with Q(5) and record Hill, Hopkins and Ravenel’s computation of the homotopy groups of TMF0(5). Using these tools and formulas of Mahowald and Rezk for Q(3), we determine the image of Shimomura’s 2–primary divided β–family in the Adams–Novikov spectral sequences for Q(3) and Q(5). Finally, we use low-dimensional computations of the homotopy of Q(3) and Q(5) to explore the rôle of these spectra as approximations to SK(2).

Article information

Source
Algebr. Geom. Topol., Volume 16, Number 5 (2016), 2459-2534.

Dates
Received: 31 October 2012
Revised: 22 January 2016
Accepted: 31 January 2016
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1510841218

Digital Object Identifier
doi:10.2140/agt.2016.16.2459

Mathematical Reviews number (MathSciNet)
MR3572338

Zentralblatt MATH identifier
1366.55009

Subjects
Primary: 55Q45: Stable homotopy of spheres 55Q51: $v_n$-periodicity

Keywords
topological modular forms $v_n$–periodic homotopy elliptic curves

Citation

Behrens, Mark; Ormsby, Kyle. On the homotopy of $Q(3)$ and $Q(5)$ at the prime $2$. Algebr. Geom. Topol. 16 (2016), no. 5, 2459--2534. doi:10.2140/agt.2016.16.2459. https://projecteuclid.org/euclid.agt/1510841218


Export citation

References

  • A Adem, R,J Milgram, Cohomology of finite groups, 2nd edition, Grundl. Math. Wissen. 309, Springer, Berlin (2004)
  • T Bauer, Computation of the homotopy of the spectrum tmf, from “Groups, homotopy and configuration spaces” (N Iwase, T Kohno, R Levi, D Tamaki, J Wu, editors), Geom. Topol. Monogr. 13, Coventry (2008) 11–40
  • M Behrens, A modular description of the $K(2)$–local sphere at the prime $3$, Topology 45 (2006) 343–402
  • M Behrens, Buildings, elliptic curves, and the $K(2)$–local sphere, Amer. J. Math. 129 (2007) 1513–1563
  • M Behrens, Congruences between modular forms given by the divided $\beta$ family in homotopy theory, Geom. Topol. 13 (2009) 319–357
  • M Behrens, T Lawson, Isogenies of elliptic curves and the Morava stabilizer group, J. Pure Appl. Algebra 207 (2006) 37–49
  • I Bobkova, P,G Goerss, Topological resolutions in $K(2)$–local homotopy theory at the prime $2$ (2016)
  • C,L Douglas, J Francis, A,G Henriques, M,A Hill (editors), Topological modular forms, Mathematical Surveys and Monographs 201, Amer. Math. Soc., Providence, RI (2014)
  • P Goerss, H-W Henn, M Mahowald, C Rezk, A resolution of the $K(2)$–local sphere at the prime $3$, Ann. of Math. 162 (2005) 777–822
  • H-W Henn, On finite resolutions of $K(n)$–local spheres, from “Elliptic cohomology” (H,R Miller, D,C Ravenel, editors), London Math. Soc. Lecture Note Ser. 342, Cambridge Univ. Press (2007) 122–169
  • H Hida, Geometric modular forms and elliptic curves, World Scientific, River Edge, NJ (2000)
  • M,A Hill, M,J Hopkins, D,C Ravenel, The slice spectral sequence for the $C\sb{4}$ analog of real $K$–theory, preprint (2015)
  • M Hill, T Lawson, Topological modular forms with level structure, Invent. Math. 203 (2016) 359–416
  • M,J Hopkins, M Mahowald, From elliptic curves to homotopy theory, from “Topological modular forms” (C,L Douglas, J Francis, A,G Henriques, M,A Hill, editors), Math. Surveys Monogr. 201, Amer. Math. Soc., Providence, RI (2014) 261–285
  • D Husem öller, Elliptic curves, 2nd edition, Graduate Texts in Mathematics 111, Springer, New York (2004)
  • N,M Katz, B Mazur, Arithmetic moduli of elliptic curves, Annals of Mathematics Studies 108, Princeton Univ. Press (1985)
  • D,R Kohel, Endomorphism rings of elliptic curves over finite fields, PhD thesis, University of California, Berkeley (1996) Available at \setbox0\makeatletter\@url http://search.proquest.com/docview/304241260 {\unhbox0
  • J Konter, The homotopy groups of the spectrum Tmf, preprint (2012)
  • D,S Kubert, Universal bounds on the torsion of elliptic curves, Compositio Math. 38 (1979) 121–128
  • M Mahowald, C Rezk, Topological modular forms of level $3$, Pure Appl. Math. Q. 5 (2009) 853–872
  • H,R Miller, D,C Ravenel, W,S Wilson, Periodic phenomena in the Adams–Novikov spectral sequence, Ann. of Math. 106 (1977) 469–516
  • K Shimomura, Novikov's ${\rm Ext}\sp{2}$ at the prime $2$, Hiroshima Math. J. 11 (1981) 499–513
  • J,H Silverman, The arithmetic of elliptic curves, 2nd edition, Graduate Texts in Mathematics 106, Springer, Dordrecht (2009)
  • J Vélu, Isogénies entre courbes elliptiques, C. R. Acad. Sci. Paris Sér. A-B 273 (1971) A238–A241